Alert archive / California / Wind Advisories in 2011

Wind Advisory 42, NWS Hanford, CA

December 12, 2011

NWS Hanford, CA issued this wind advisory at Dec 12, 2011, 6:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2011, 6:00 PM PST (02:00 UTC)
Expired
Dec 13, 2011, 2:02 AM PST
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS76 KHNX 130200
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
600 PM PST MON DEC 12 2011

...GUSTY WINDS AT THE BASE OF THE GRAPEVINE...

.SOUTH WINDS ARE FUNNELING THROUGH THE GRAPEVINE INTO THE FAR
SOUTH END OF THE SAN JOAQUIN VALLEY. THESE WINDS WILL CONTINUE
INTO THE EARLY MORNING HOURS TUESDAY BEFORE BEGINNING TO SUBSIDE.

CAZ092-131200-
/O.NEW.KHNX.WI.Y.0042.111213T0200Z-111213T1200Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
600 PM PST MON DEC 12 2011

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE
FAR SOUTH END OF THE SAN JOAQUIN VALLEY AT THE BASE OF THE
GRAPEVINE.

* WINDS: SOUTH WINDS GUSTING UP TO 45 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS
  BEFORE BEGINNING TO SUBSIDE.

* LOCATIONS INCLUDE: WHEELER RIDGE...THE BASE OF THE GRAPEVINE...
  THE INTERSTATE 5 HIGHWAY 99 SPLIT.

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST ALSO ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
1 follow-up statement
078 
WWUS76 KHNX 131002
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
202 AM PST TUE DEC 13 2011


CAZ092-131115-
/O.CAN.KHNX.WI.Y.0042.000000T0000Z-111213T1200Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
202 AM PST TUE DEC 13 2011

...WIND ADVISORY FOR THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY
NEAR THE BASE OF THE GRAPEVINE IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY NEAR THE
BASE OF THE GRAPEVINE.

WHILE BREEZY CONDITIONS WILL CONTINUE AT THE BASE OF THE
GRAPEVINE...CONDITIONS HAVE FALLEN WELL BELOW ADVISORY CRITERIA.
THEREFORE...WILL CANCEL THE WIND ADVISORY THIS MORNING.

$$

MOLINA

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 1:45 PM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 12, 1:45 PM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
145 PM PST MON DEC 12 2011

.SYNOPSIS...RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE OVER THE
SOUTHERN HALF OF OUR FORECAST AREA THROUGH TUESDAY DUE TO AN UPPER
LEVEL LOW ALONG THE COAST OF SOUTHERN CALIFORNIA. TRAVEL TO MAY BE
HAZARDOUS DUE TO ACCUMULATING SNOW ON THE GRAPEVINE AND TEHACHAPI
PASS. CONDITIONS WILL IMPROVE BY LATE TUESDAY AS THE STORM SYSTEM
MOVES EAST OF THE REGION. ANOTHER LOW PRESSURE SYSTEM COULD BRING
A SLIGHT CHANCE FOR SNOW SHOWERS TO THE SIERRA NEVADA...MAINLY
FROM YOSEMITE TO SEQUOIA PARK...THURSDAY AND THURSDAY NIGHT.

&&

.DISCUSSION...MOISTURE ASSOCIATED WITH A LOW PRESSURE SYSTEM
CURRENTLY CENTERED JUST OFF THE SOCAL COAST NEAR 34N/119W IS
CONTINUING TO PUSH NORTHWARD OVER CENTRAL CA AND BRING SOME RAIN
AND MOUNTAIN SNOW TO OUR AREA SOUTH OF FRESNO COUNTY. MESOWEST
OBSERVATIONS ARE INDICATING THE SNOW LEVEL IS CURRENTLY RUNNING
CLOSE TO 4000 FEET AT THIS TIME AND WITH ONLY ACCUMULATIONS BEING
REPORTED AT THIS TIME. HOWEVER...AS THE LOW PUSHES INLAND TONIGHT
AND OUR AREA IS ON THE BACK SIDE OF THE LOW....EXPECT WRAP AROUND
MOISTURE TO IMPACT THE KERN COUNTY MOUNTAINS AND DESERTS WITH THE
SNOW LEVEL LOWERING TO AT OR BELOW 3500 FEET THIS EVENING.
MEASURABLE SNOW WILL BE POSSIBLE DOWN TO 2500 FEET MSL IN HEAVIER
SHOWERS IN THE COLD AIRMASS BEHIND THE LOW. A WINTER STORM
WARNING REMAINS IN EFFECT FOR THE KERN COUNTY MOUNTAINS THROUGH
NOON PST TUESDAY AND A WINTER WEATHER ADVISORY WILL BE IN EFFECT
FOR THE KERN COUNTY DESERTS FROM 1000 PM PST TONIGHT TO NOON PST
TUESDAY WHICH LOOK TO BE ON TARGET BASED ON PROGGED QPF AMOUNTS
FOR KERN COUNTY. ONLY LIGHT PRECIPITATION IS EXPECTED NORTH OF
KERN COUNTY AS THE CENTER OF THIS LOW PRESSURE SYSTEM WILL REMAIN
SOUTH OF OUR AREA. AS THE SYSTEM MOVES INTO AZ BY TUESDAY
AFTERNOON...THE PRECIPITATION WILL END AND SKIES WILL CLEAR OUT
EXCEPT FOR THE SOUTH END OF THE SAN JOAQUIN VALLEY AND VALLEY
FACING SLOPES OF THE KERN AND TULARE COUNTY MOUNTAINS WHICH WILL
BE IMPACTED BY UPSLOPE STRATUS ON TUESDAY NIGHT AND WEDNESDAY.
PORTIONS OF THE SAN JOAQUIN VALLEY WHICH CLEAR OUT ON TUESDAY
NIGHT WILL BE IMPACTED BY FROST ON WEDNESDAY MORNING SO HAVE ADDED
MENTION OF AREAS OF FROST FOR WEDNESDAY MORNING TO THE GRID AND
FORECAST PACKAGE. THE MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT
WITH A SPLIT UPPER TROUGH PUSHING SOUTHWARD THROUGH CENTRAL CA ON
THURSDAY NIGHT WITH THE MAIN PIECE OF ENERGY TAKING IN AN INSIDE
SLIDER TYPE TRAJECTORY OVER THE GREAT BASIN RESULTING IN OUR AREA
BEING IMPACTED BY LESS MOISTURE THAN EARLIER ANTICIPATED. PER
COORDINATION WITH NEIGHBORING WFO/S HAVE DECIDED TO CONFINE
PRECIPITATION CHANCES TO THE SOUTHERN SIERRA NEVADA ON THURSDAY
AND THURSDAY NIGHT AND DECREASE CLOUD COVERAGE ACROSS OUR AREA FOR
THIS PERIOD AS WELL.

TH MEDIUM RANGE MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT WITH
IN THE EXTENDED PERIOD WITH A COLD AND DRY NORTHERLY FLOW
PREVAILING OVER OUR AREA FRIDAY THROUGH MONDAY AS CENTRAL CA IS
SITUATED IN BETWEEN AN OFFSHORE RIDGE AND A TROUGH OVER THE GREAT
BASIN AND DESERT SOUTHWEST. A PERIOD OF INCREASED OFFSHORE WINDS
IS POSSIBLE OVER THE KERN COUNTY MOUNTAINS ON FRIDAY AS THE LOW
DROPS FROM THE GREAT BASIN INTO THE DESERT SOUTHWEST. OTHERWISE
DRY WEATHER IS EXPECTED FRIDAY THROUGH MONDAY WITH TEMPERATURES
SLIGHTLY BELOW NORMAL. THE MAIN CONCERN FOR THIS PERIOD WILL BE
FROST IN THE SAN JOAQUIN VALLEY EACH MORNING AS MAINLY CLEAR SKIES
AND GENERALLY LIGHT WINDS PREVAIL.

&&

.AVIATION...IN THE SAN JOAQUIN VALLEY...AREAS OF -SHRA THROUGH 12Z
TUESDAY. OTHERWISE MVFR IN HZ/BR. MOUNTAIN AREAS...MVFR CIGS WITH
LOCAL OBSCURATIONS IN -RA/-SN THROUGH 00Z WEDNESDAY. DESERT
AREAS...VFR WITH AREAS OF MVFR CEILINGS IN -SHRA/-SHSN THROUGH 00Z
WEDNESDAY.

&&

.AIR QUALITY ISSUES...NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL NOON PST TUESDAY CAZ095.

WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON PST
TUESDAY CAZ098-099.

&&

PUBLIC...DS
AVN/FW...MENDENHALL
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 12, 7:46 AM PST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
746 AM PST MON DEC 12 2011

CAZ095-131245-
KERN COUNTY MOUNTAINS-
746 AM PST MON DEC 12 2011

...WINTER WEATHER CONDITIONS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY UNTIL NOON PST
TUESDAY ABOVE 2500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WARNING WILL REMAIN IN EFFECT UNTIL NOON PST TUESDAY
ABOVE 2500 FEET.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-131245-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
746 AM PST MON DEC 12 2011

...WINTER WEATHER CONDITIONS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 10 PM THIS
EVENING UNTIL NOON PST TUESDAY AT OR ABOVE 2500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL NOON PST
TUESDAY AT OR ABOVE 2500 FEET.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ091-092-094-097-131245-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
TULARE COUNTY FOOTHILLS-TULARE COUNTY MOUNTAINS-
746 AM PST MON DEC 12 2011

...VALLEY RAIN AND MOUNTAIN SNOW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SAN JOAQUIN
VALLEY AND THE FOOTHILLS AND MOUNTAINS OF TULARE COUNTY.

.DAY ONE...TODAY AND TONIGHT

EXPECT VALLEY RAIN AND MOUNTAIN SNOW LATER THIS MORNING AND
CONTINUING UNTIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RESIDUAL RAIN AND MOUNTAIN SNOW POSSIBLE EARLY TUESDAY...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

In the hours before

Local storm report, Dec 12, 4:56 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
456 PM PST MON DEC 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     SNOW             3 SE TEHACHAPI          35.10N 118.40W
12/12/2011  U0.0 INCH        KERN               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED TEHACHAPI-WILLOW
            SPRINGS ROAD CLOSED BY SNOW AND ICE BETWEEN CAMERON TO
            HIGHLINE AND FROM CAMERON TO THE JUNCTION WITH STATE
            ROUTE 58.

&&

SANGER

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.